Sign in to follow this  
Followers 0

Any antipsychotics out there that don't cause weight gain?

8 posts in this topic

Posted · Report post

Any antipsychotics that don't cause weight gain? I'm on stelazine but were looking at going on another one because it doesn't seem to be doing much to treat the psychosis. I just don't like the weight gain.

Share this post


Link to post
Share on other sites

Posted · Report post

Wow that was great to read about. Thanks. Yah hopefully they will come out with a newer class of antipsychotics in the near future.

Share this post


Link to post
Share on other sites

Posted · Report post

I want to point out that weight gain is only a possible side effect. All side effects are possibilities. They don't happen to everyone. As we like to say here - your mileage may vary. I personally don't think that anyone should NOT take a medication because of something that might or might not happen. Take it and see - you never know, you might find an anti-psychotic that works like a charm with no weight gain! But you won't know until you try it.

Case in point - I haven't gained any weight on Seroquel and it's known for adding on the pounds. As a matter of fact I've been able to lose weight on Seroquel.

Share this post


Link to post
Share on other sites

Posted · Report post

I switched from Zyprexa (serious weight gain) after years and have been on Geodon for a few months now. My weight seems to be re-distributing and going down some. My pdoc says this is a good sign. I think Geodon is weight-neutral, if it works for you (I'm BPI with anxiety). But ymmv, of course.

Share this post


Link to post
Share on other sites

Posted · Report post

Patheral is right. I'm a good case in point. I gained 17 pounds in 3 weeks on "weight neutral" abilify, but have maintained my weight loss on "pound packer" zyprexa.

Share this post


Link to post
Share on other sites

Posted · Report post

I gained 60lbs on 20mg Zyprexa

I have lost the 60lbs on 20mgs Zyprexa by cutting out carbs and eating very sparsely (dieting like Mary-Kate Olsen but hey I have anorexia anyway!)

blackbird x

Share this post


Link to post
Share on other sites

Posted · Report post

Invega (Risperdal's prodigal son) has a low occurrence of weight gain it seems. I took it for a short time and had no issues and I typically balloon up right away. May want to try that depending on your needs.

As the article says, it affects a chemical in your brain that can affect hunger thus leaving it wide open. One way I killed that when I was on SSRIs and gaining weight due to random eating (we say we're not eating bad, but we are and don't realize it) was to ingest hoodia or another appetite suppressant. Worked ok for me, but YMMV.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0